MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY

CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY
Model Number 125263
Medical Device Problem Codes Material Disintegration (1177); Material Erosion (1214); Device Emits Odor (1425); Positioning Problem (3009)
Health Effect - Clinical Codes Diarrhea (1811); Pain (1994); Skin Discoloration (2074)
Date of Event 01/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
The end user reported that wear time was less than one day with three wafers in box.The usual wear time of wafer was ten days.She had used the same wafer for thirty years with no issue.On (b)(6) 2023, she noted a strong chemical odor after hours after application of new wafer.The end user also stated that the mass was disintegrated and melted off her body.She reported no change in stoma or routine and stoma was smaller than 1 inch.She also reported two white patches on her stoma.There was no bleeding or laceration observed.The end user reported that she saw an ostomy nurse two weeks ago then who said to watch them for now and one of the spots had become larger since that visit.She also stated that she saved the last wafer in her freezer to show the disintegration.She also had two unused wafers from the box.She also stated that she had plans to send them to a lab to have tested.It was her opinion she was exposed to a chemical that was causing the white spots and now she was having severe stomach pain and diarrhea.She had not slept in three days then.She was trying to see her doctor that day.She had thrown the box away and does not have lot number.Clinical input was provided that stated based on picture, it does appear to be exposed plastic film in one of the wafers.A photograph depicting the issue was received from the complainant.
 
Additional Manufacturer Narrative
A2: age at the time of event - 56 years.Based on the available information, this event is deemed to be a reportable malfunction.This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number.Reporting site: 1049092.Manufacturing site: 9618003.

Brand Name
NATURA
Common Device Name
PROTECTOR, OSTOMY
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR  91000
Manufacturer (Section G)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR   91000
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key17962931
Report Number9618003-2023-07949
Device Sequence Number6799615
Product Code EXE
UDI-Device Identifier00768455125425
UDI-Public00768455125425
Combination Product (Y/N)N
Initial Reporter StateTX
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number125263
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/20/2023
Initial Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale